Incapacitating nausea!

Discussion in 'Fibromyalgia Main Forum' started by shari1677, Apr 28, 2010.

  1. shari1677

    shari1677 New Member

    Anyone here have nausea to the point they feel like they have the flu? I have been plagued with this for about 6 weeks now, off and on. It comes on suddenly and it lays me completely out. I've missed 3 days of work in the past 2 weeks. I just cant miss any more!

    I'm already on a host of meds, I really dont want to go on another one.

    The most recent med I started was Ritalin. The pharmacist said it would cause nausea, but not as severe as what I am describing based on the low dose I am on.

  2. butterflydream

    butterflydream New Member

    Shari you may need to decide if the Ritalin side effects are out weighing any benefits for you.

    If i remember right, was your Ritalin dose increased and are you now having more nausea and pain since the Ritalin? Sometimes a host of meds can cause complications.

    Hope you find a solution soon.
    Missing work and in process of moving is also alot you are dealing with.

  3. Elisa

    Elisa Member


    As a survivor of severe carbon monoxide ("CO") poisening and its accompanying severe nausea - always check your gas appliances - furnace, water heater, stove, adjacent garages etc. Be sure to have CO detectors - better yet have an HVAC professional come out to check all areas/appliances in your house for CO..

    Next, if your house is okay - check meds. Yes, a medicine that stimulates the body can cause nausea.

    Next, try ginger chews (must be real ginger), ginger tea, natural ginger ale (without additives - at health food store), and peppermint tea - helped me with severe nausea over time from my brain injury from CO.

    Some people get relief with flat, full sugar, cola cola.

    Hope this helps...

    God Bless,

  4. Janalynn

    Janalynn New Member

    If your medicine can cause nausea, "but not as severe", I'd still question that. I've gotten much sicker than what I'd expected from meds that CAN cause nausea.
    Can you find a correlation between times - when you started your meds, changed doses etc..

  5. hi there shari,

    i can so relate to your post.

    about two months ago i started having terrible nausea and migraine like headaches.they always came on a monday after i had rested up over the weekend from work.then monday came and i could,nt go to work because of the incapacitating nausea.

    this happened regulary on mondays and my boss was starting to question my migraines and my lost work.

    well to cut a long story short..

    ive had to stop taking garlic,it prooved to be irritating my stomach.

    ive started washing out my nasal passages at night with pre boiled (then cooled) slightly salted water.

    i told my doctor that when i have the migraine type headache and vomiting,that i get what they call the yuppie flu,and all over chills and sneezing.

    he says its enviromental allergies giving me sinus he has perscribed FEXOFENADINE HYDROCHLORIDE 120 mg.

    its a antihistamine tablet.

    i take one at is helping me and so is the nasal wash.ive now been free of the headache and vomiting for the last two weeks,so im happy and my boss is happy.

    i did find that deasel fumes from traffic, where making me hyperactive and then i was crashing with severe fatigue at work.the deasel burned the inside of my nose and throat.this is tollerable while im on the anthistamine now.

    this tablet does make you feel tired and sluggish,but slows down any hyperactivity,so thats a blessing.i did also start to get achy legs.but after taking it for the past two weeks,i feel much better in myself.

    the last migraine type headache that i got before going on these tablets,sort of put me through a severe depression stage,as i was worn down with the monday vomiting sessions,which i thought were due to fibro.

    but now im on the tablets and not having bad reactions to deasel,im now gaining some body strength back.which is a blessing as i thought i would lose my job.

    take care,love fran.
  6. JewelRA

    JewelRA New Member

    I have frequent headaches with nausea and upset stomach as well. In fact, my whole family does, and I just assumed it was repeated stomach viruses (still may be). But now I wonder if it is not something in my house (CO2) or something we are allergic to. We have a CO2 monitor, but I wonder, are they reliable?
  7. AuntTammie

    AuntTammie New Member

    have had this for a few yrs now.....NOTHING has helped when it comes on either, except Raglan and that only partially helps and is not good to take regularly (can cause tardive dyskenesia)

    ....I have recently found out that my MCS seems to extend to most foods and the foods that I am sensitive to exacerbate the nausea to the point where they simply will not stay down.....eliminating these foods has not rid me of the nausea, but it has mostly stopped the vomiting.....however, that has also left me with an extremely limited choice of foods & they are definitely not nutritionally balanced

    anyway, sorry that doesn't really help you, but I wanted to say that I totally understand how much this stinks
  8. Manwithfibro

    Manwithfibro New Member

    Did you ever find anything that helps? Sniffing rubbing alcohol will help some. Try it. Let me know if you found anything. thanks
  9. ljimbo42

    ljimbo42 Active Member

    I use to have crippling nausea and flu-like symptoms that lasted 7-14 days. This would happen once or twice a month for apparently no reason. I haven't have a flare that has lasted more than 2-3 days now in 6-8 months.

    Also when I do get these mini flares now, they are much milder. I started taking dandelion root and within a week or two the long drawn out flares were gone and the nausea was dramatically reduced!

    I started at a large dose but I wouldn't recommend doing that because the toxins it mobilizes can make you feel worse. I would take 1 400-500 mg. capsule or tablet every other day (of whole root dandelion, not the extract) and in a week go up to 1 a day. Keep going up on the dosage until you no longer get the long drawn out flares.
    [This Message was Edited on 10/25/2012]
  10. keke466

    keke466 New Member

    I used to have it quite frequently,and still do at times. I used to take dramamine and it helped.Someone told me about it,might've been here.